[Skip to Content]
[Skip to Content Landing]
Article
April 1962

CATARACTS AS POSSIBLE COMPLICATIONS OF TREATMENT WITH TRIPARANOL

Author Affiliations

Section of Ophthalmology Mayo Clinic Rochester, Minn.

Arch Ophthalmol. 1962;67(4):543-544. doi:10.1001/archopht.1962.00960020543037
Abstract

The following correspondence was solicited by the Editor.

The recent warning issued by the manufacturer * about the danger of the development of cataracts after the use of triparanol (MER/29) and the publication of an account of such a hazard in a widely circulated medium1 have caused considerable concern to members of the medical profession.

I have been reluctant to present a formal account of my clinical observations of the use and effects of this agent because to date the data lack statistical weight. Still, the effect of the warning of the manufacturer and other comments on this drug inevitably cause the question of responsibility to patients, to general physicians, and to ophthalmologists to assume prime importance.

The present statement of views on the use and effects of triparanol will be followed by a paper detailing the writer's experience with the agent.

Undoubtedly, the news of the untoward effects of

First Page Preview View Large
First page PDF preview
First page PDF preview
×